Abstract and Applied Analysis

Stability Results for a Class of Differential Equation and Application in Medicine

Qingyi Zhan, Xiangdong Xie, and Zhifang Zhang

Full-text: Open access


A Chemostat system incorporating hepatocellular carcinomas is discussed. The model generalizes the classical Chemostat model, and it assumes that the Chemostat is an increasing function of the concentration. The asymptotic behavior of solutions is determined. Sufficient conditions for the local and global asymptotic stability of equilibrium and numerical simulation are obtained, which is used to select the disease control tactics.

Article information

Abstr. Appl. Anal., Volume 2009 (2009), Article ID 187021, 8 pages.

First available in Project Euclid: 16 March 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Zhan, Qingyi; Xie, Xiangdong; Zhang, Zhifang. Stability Results for a Class of Differential Equation and Application in Medicine. Abstr. Appl. Anal. 2009 (2009), Article ID 187021, 8 pages. doi:10.1155/2009/187021. https://projecteuclid.org/euclid.aaa/1268745561

Export citation


  • L. S. Chen, X. Song, and Z. Lu, Mathematical Models and Methods in Ecology, Sichuan Science and Techlogy, Chendu, China, 2003.
  • Z. Yixing, ``Differential equation applied to research of quantitative analysis in biomedicine,'' Journal of Southwest University for Nationalities, vol. 37, no. 2, pp. 231--233, 2001.
  • Z. Jiakun, Z. Lingli, and Z. Wei, ``Epidemic model of hepatitis B without vaccination,'' Journal of Xuzhou Normal University, vol. 20, no. 4, pp. 7--11, 2002.
  • Q. Zhan, X. Xie, C. Wu, and S. Qiu, ``Hopf bifurcation and uniqueness of limit cycle for a class of quartic system,'' Applied Mathematics: A Journal of Chinese Universities, vol. 22, no. 4, pp. 388--392, 2007.
  • X. Yang, Qualitative Theory of Dynamical Systems, Cheung Shing, Hong Kong, 2004.
  • S.-B. Hsu and T.-W. Huang, ``Global stability for a class of predator-prey systems,'' SIAM Journal on Applied Mathematics, vol. 55, no. 3, pp. 763--783, 1995.
  • G. Pang and L. Chen, ``Global stability of chemostat models with ratio-dependent increase rate,'' Journal of Guangxi Normal Universiy, vol. 24, no. 1, pp. 37--40, 2006.
  • X. Xie and F. Chen, ``Bifurcation of limit cycles for a class of cubic systems with two imaginary invariant lines,'' Acta Mathematica Scientia. Series A, vol. 25, no. 4, pp. 538--545, 2005.
  • F. Chen, ``The permanence and global attractivity of Lotka-Volterra competition system with feedback controls,'' Nonlinear Analysis: Real World Applications, vol. 7, no. 1, pp. 133--143, 2006.
  • S. S. Pilyugin and P. Waltman, ``Multiple limit cycles in the chemostat with variable yield,'' Mathematical Biosciences, vol. 182, no. 2, pp. 151--166, 2003.
  • Z. Zhang, T. Ding, W. Huang, and Z. Dong, Qualitative Theory of Differential Equations, Scientific, Beijing, China, 1985.